MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. VERSYS HIP SYSTEM; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. VERSYS HIP SYSTEM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Corroded (1131); Device Dislodged or Dislocated (2923); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Failure of Implant (1924); Necrosis (1971); Joint Dislocation (2374); Osteolysis (2377); Metal Related Pathology (4530); Unspecified Tissue Injury (4559)
Date of Event 10/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat# 636000053; lot# 63028789.Hemispherical porous shell with sealed screwholes 53 mm.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately six years post-implantation, the patient underwent a right hip revision due to instability, dislocations, and elevated metal ions.During the surgery, there was metal debris noted along femoral neck, head, and trunnion which is intact with only minor crepitus erosion; extensive soft tissue and abductor mechanism loss with metallosis; polyethylene wear and impingement posterior; hip was found dislocated; and osteolysis of the greater trochanter.The head, shell, and acetabular liner were exchanged without complications.The stem remained implanted.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h6.The following sections were corrected: d1.H6: proposed component code: mechanical g(04) head.Visual examination of the returned product identified outer spherical surface shows scratches and scuffs.Taper hole shows dark foreign debris and metal wear in the hole bottom and taper walls.No other damage was noted.Stem and insert were not returned for evaluation.The head was submitted for further analysis.Analysis determined a consensus modified goldberg score of 3.A score of 3 corresponds to ¿fretting on >30% of the surface and/or aggressive local corrosion attack with corrosion debris¿ review of the device history record identified no deviations or anomalies during manufacturing for the head.Medical records were provided and review identified the following: an initial right tha was performed.The patient experienced recurrent dislocations and instability, as well as elevated cobalt levels.A revision was performed where tissue damage, metallosis, poly wear and impingement, and necrotic tissue was found.The hip was also found dislocated upon entering the joint.Metal debris was noted around the femoral neck, head, and trunnion, but the stem was well intact.Additionally, there was osteolysis of the greater trochanter and around the acetabular component.The shell, liner, and head were explanted and new zimmer products were placed, noting excellent rom and stability, and musculature was repaired.Radiographs were provided and assessed but were not sent to mmi as images are post op procedure and will not enhance the investigation.A definitive root cause cannot be determined.This complaint was confirmed based on the returned device and medical records.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VERSYS HIP SYSTEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19645917
Report Number0002648920-2024-00213
Device Sequence Number6586729
Product Code LPH
UDI-Device Identifier00889024144668
UDI-Public(01)00889024144668(17)250731(10)63135580
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberN/A
Device Catalogue Number00801803201
Device Lot Number63135580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer11/19/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale